Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 17, 2022, 2:51 AM CST for 6 counties in Texas. It took effect at Feb 17, 2022, 8:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2022, 2:51 AM CST (08:51 UTC)
- In effect from
- Feb 17, 2022, 8:00 PM CST
- Expired
- Feb 18, 2022, 6:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636 WWUS74 KCRP 170851 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 251 AM CST Thu Feb 17 2022 TXZ345-442-443-447-172200- /O.NEW.KCRP.WI.Y.0007.220218T0300Z-220218T1200Z/ Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands- 251 AM CST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST FRIDAY... * WHAT...North winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Aransas Islands, Kleberg Islands, Nueces Islands and Calhoun Islands Counties. * WHEN...From 9 PM this evening until 6 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
216 WWUS74 KCRP 172108 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 308 PM CST Thu Feb 17 2022 TXZ345-442-443-447-181200- /O.CON.KCRP.WI.Y.0007.220218T0300Z-220218T1200Z/ Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands- 308 PM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST FRIDAY... * WHAT...North winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Aransas Islands, Kleberg Islands, Nueces Islands and Calhoun Islands Counties. * WHEN...From 9 PM this evening until 6 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
420 WWUS74 KCRP 180103 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 703 PM CST Thu Feb 17 2022 TXZ245-342>344-346-347-180900- /O.EXB.KCRP.WI.Y.0007.220218T0200Z-220218T0900Z/ Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Coastal Refugio-Coastal Calhoun- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 703 PM CST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Coastal Aransas, Coastal Kleberg, Coastal Nueces, Coastal San Patricio, Coastal Refugio and Coastal Calhoun Counties. * WHEN...Until 3 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ345-442-443-447-180915- /O.EXT.KCRP.WI.Y.0007.220218T0200Z-220218T1200Z/ Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands- 703 PM CST Thu Feb 17 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Islands of Aransas, Kleberg, Nueces and Calhoun Counties. * WHEN...Until 6 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TMT
822 WWUS74 KCRP 180840 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 240 AM CST Fri Feb 18 2022 TXZ245-342>344-346-347-180945- /O.EXP.KCRP.WI.Y.0007.000000T0000Z-220218T0900Z/ Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Coastal Refugio-Coastal Calhoun- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 240 AM CST Fri Feb 18 2022 ...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... Strong northerly winds across the Coastal Bend are diminishing below Wind Advisory criteria, therefore the Wind Advisory will be allowed to expire at 3 AM. $$ TXZ345-442-443-447-181200- /O.CON.KCRP.WI.Y.0007.000000T0000Z-220218T1200Z/ Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands- 240 AM CST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Islands of Aransas, Kleberg, Nueces and Calhoun Counties. * WHEN...Until 6 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ADAMS
786 WWUS74 KCRP 181205 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 605 AM CST Fri Feb 18 2022 TXZ345-442-443-447-181315- /O.EXP.KCRP.WI.Y.0007.000000T0000Z-220218T1200Z/ Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands- 605 AM CST Fri Feb 18 2022 ...WIND ADVISORY HAS EXPIRED... Northerly winds across the Coastal Bend have diminished below Wind Advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 11:04 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Feb 16, 11:04 PM CST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1104 PM CST Wed Feb 16 2022
.AVIATION...
Clouds have spread across the eastern 2/3rds this evening with
mostly MVFR CIGs for ALI, VCT and CRP. This is in response to a
strengthening low level jet. Radar indicates that the LLJ has
increased to 45-50 knots which is in agreement with what models
have been progging. Surface winds remain elevated across S TX,
especially along the coast, but the LLJ is strong enough to still
produce low level wind shear. The LLJ is progged to shift east
through Thursday morning and surface winds weaken out of the
southwest and west as a dryline moves east across the area
bringing VFR conditions to all of S TX. Winds become more
northwest and strengthen to moderate levels during the day
Thursday ahead of a cold front that is expected Thursday evening.
Behind the cold front, winds will strengthen out of the north and
northeast through Thursday evening.
&&
.PREV DISCUSSION... /Issued 554 PM CST Wed Feb 16 2022/
AVIATION...
Clouds right along the coast northward to the VCT TAF site remains
at MVFR levels this afternoon. The MVFR conditions/clouds are
expected to shift west with CRP and ALI dropping to MVFR this
evening. LRD and COT should remain at VFR levels through the TAF
period. The winds continue to be the main concern with very
strong southerly winds this afternoon, especially along the coast.
Winds are expected to decrease this evening, but remain at
moderate levels due to a strengthening low level jet. The LLJ is
expected to increase to around 45-50 knots overnight. Despite
surface winds remaining elevated, the strength of the LLJ will
still lead to low level wind shear for all TAF sites across S TX.
The LLJ is progged to shift east of the area early Thursday
morning as a dryline/surface trough moves east across S TX. This
will end LLWS Thursday morning. The moderate surface winds will
shift to the west and northwest through the day Thursday, bringing
much drier conditions to S TX. VFR conditions are expected by mid
morning Thursday.
PREV DISCUSSION... /Issued 445 PM CST Wed Feb 16 2022/
SHORT TERM (Tonight through Thursday Night)...
Concur with the NAM, GFS, and ECWMF that upper forcing will move
across the region during the period. Although upper jet dynamics
will be favorable for synoptic scale lift, this forcing is not
likely to contribute to convection owing to very strong CIN.
However, moist conditions in the boundary layer (NAM/GFS predict
above normal PWAT values over the ERN CWA) and possible speed
convergence may be sufficient to generate isolated showers near
the coast/offshore tonight (Precipitation supported to some extent
by 15-20 PoP values per NBM.) The foregoing deterministic runs
continue to predict a dry line to move across the CWA Thursday
morning. Anticipate faster wind speeds over the CWA, after dry
line passage, than what deterministic runs are predicting, when
considering the likelihood of vertical mixing of greater momentum
aloft to the surface (NAM 30-40kt NW flow at 925mb and dry
adiabatic lapse rates below 1-km at some locations during the
12-18z period Thursday), and also supported by the HREF which
suggest a high chance of >20 kt surface wind over the western CWA
behind the dry line. Minimum RH values of 10-15 percent
anticipated. Thus, upgraded the Fire Weather Watch to a Red Flag
Warning for the period 15z Thursday to 02z Friday. The models
continue to predict the cold front (currently approaching the
Texas Panhandle) to move across the CWA Thursday night. Colder
conditions are expected Thursday night, with low in the mid 30s to
lower 40s.
LONG TERM (Friday through Wednesday)...
An elongated stretch of energy associated with the mid-level trough
extending from north of the Great Lakes down to the Desert SW is
expected to stay north of our area as the system progresses eastward
this weekend. However, we'll still be dealing with some strong to
very strong winds offshore from Thursday's FROPA and as a result
have opted to extend the Gale Watch until 15Z Friday.
The synoptic pattern remains largely unchanged with ridging building
in from the south early next week and have showers offshore and near
the Victoria Crossroads due to WAA and isentropic lift. Most of the
CWA will be dry and showers that do materialize will be isolated in
coverage. Another trough from the west approaches Texas late next
week but models show that most of the energy remains to our north.
The next front is shown to affect South Texas sometime mid to late
next week however due to model disparity both the pattern and timing
differ greatly and have mostly gone with the NBM for this period
for PoPs and wind.
Temperatures behind the front will cool to the 50s and 60s on Friday
then will warm next week getting up to the 80s and even some 90s by
Monday. Overnight lows will dip to the mid 30s Thursday and Friday
nights but freezing conditions are not expected.
MARINE...
SCA conditions will continue tonight. Isolated showers may develop
after midnight. Wind will decrease significantly Thursday in
response to the proximity of the dry line. Yet, high seas are
expected to continue. A cold front is expected to move across the
Waters Thursday night. Expect at least SCA conditions areawide.
Gale conditions may occur over the coastal waters. Less certain
regarding Gale conditions over the nearshore waters given the
cooler SST. Higher confidence for the offshore waters.
Nevertheless, issued a Gale Watch for 03z-15z Friday for the
coastal waters.
Gale Watch continues through Friday morning, followed by Small Craft
Advisory conditions through Friday evening as strong northerly flow
becomes moderate by the evening hours. A return to onshore weak to
moderate flow Sunday may be weak at times. Onshore flow increases to
moderate Sunday night accompanied by isolated showers continuing
into Monday and then again Tuesday and Tuesday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 63 82 39 61 43 / 10 0 0 0 0
Victoria 64 80 36 59 37 / 20 10 0 0 0
Laredo 61 83 43 65 45 / 0 0 0 0 0
Alice 61 85 38 63 40 / 10 0 0 0 0
Rockport 62 78 40 59 44 / 10 0 0 0 0
Cotulla 56 83 40 65 40 / 0 0 0 0 0
Kingsville 63 84 39 62 42 / 10 0 0 0 0
Navy Corpus 63 75 42 58 48 / 10 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 9 AM to 8 PM CST Thursday For the
following zones: Duval...Jim Wells...La Salle...Live Oak...
McMullen...Webb.
GM...Gale Watch from Thursday evening through Friday morning For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory until 9 PM CST Thursday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Small Craft Advisory until 3 AM CST Thursday For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas...
Bays and Waterways from Port Aransas to Port O'Connor.
&&
TE/81...AVIATIONHazardous weather outlook, Feb 16, 5:22 AM CST, 21 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 522 AM CST Wed Feb 16 2022 TXZ229>234-239>247-342>347-442-443-447-171130- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 522 AM CST Wed Feb 16 2022 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Southerly winds of 25 to 30 mph with gusts near 40 mph are likely over the Coastal Plains and Victoria Crossroads. A Wind Advisory is in effect from 10 AM until 6 PM. There is a MODERATE risk of rip currents along Gulf-facing beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Elevated to critical fire weather conditions are likely on Thursday as very warm and dry air combines with gusty northwest winds. A Fire Weather Watch is in effect Thursday from 9 AM until midnight Friday for the Brush Country and Rio Grande Plains. There is a MODERATE risk of rip currents along Gulf-facing beaches. GMZ230-235-250-255-270-275-171130- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 522 AM CST Wed Feb 16 2022 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory conditions continue through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisory conditions through late Thursday night over the Gulf waters, and again Friday and Monday. Brief gusts to gale force are possible Thursday night and early Friday morning.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:10 AM CST | Gale Warning | CRP | 29 hr | |
| Feb 17, 3:10 AM CST | Small Craft Advisory | CRP | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.